• Anyone with breast cancer have to wear panty liners because of leakage of fluid? Also very painful intercourse as if vagina is closed off?

    Asked by KimG on Wednesday, January 2, 2013

    Anyone with breast cancer have to wear panty liners because of leakage of fluid? Also very painful intercourse as if vagina is closed off?

    I was wondering if anyone with breast cancer being treated at the end with Tamoxifen has vaginal leaking. I always have to wear a pantyliner changing it whenever I use the bathroom. Also is intercourse really painful for anyone being treated for breast cancer. I feels like my vaginal area has just been blocked off inside. Any responses would really help.kimg09

    8 Answers from the Community

    8 answers
    • carm's Avatar
      carm

      KimG, hello...I am an oncology nurse and maybe I can help with both of your questions posted. The tingling in your breast could be a nerve repairing itself from the surgery. It is good that you are doing exercise but, keep in mind that increasing cardio increases your blood pressure and if you had any lymph nodes removed, fluid will leak out of your capillaries and collect in free space causing lymphedema, so make sure your surgeon knows you are working out. Stress incontinence will occur and will resolve in time. Until then, sometimes bladder training is needed. Put yourself on a 2 hour regimen and try voiding every 2 hours until the incontinence dissipates. As for the vaginal discomfort. You may benefit from a vaginal dilator. The best brand is called "Cool Water Cones." These are gel like dilators that are pre lubricated. You use them in the shower and when wet, they become lubricated and insert easily. Keep it in for 2 to 3 minutes during your shower then store in your fridge when not in use. They come in 3 sizes and if I remember correctly, a kit of all 3 sizes are around 45-48 dollars. Keeping them back in their box refrigerated keeps them cool and the coolness make them more comfortable when in use, especially if you have any dryness. The dilators will help expand the vaginal vault and make not only intercourse easier, but also pelvic exams. Best of luck to you, Carm.

      almost 5 years ago
    • Gena's Avatar
      Gena

      My chemo treatments put me into menopause, and one of the side effects is vaginal dryness. I use a vaginal moisturizer, Replens, before intercourse and it helps a lot. I think it costs less than $5 and you can get it at Wal-Mart or someplace similar. I too have to use panty liners. Mostly the first day or two after treatment, but tend to use them daily now just in case.

      almost 5 years ago
    • MsScribe's Avatar
      MsScribe

      Hi Kim,

      I concur that the stress incontinence will probably get better over time. At least mine has.

      Did your cancer treatment throw you into menopause? Mine did, (I had regular periods until the chemo.) That can contribute to both your symptoms. The tamoxifen is blocking your estrogen and that hormone affects the natural lubrication of the vagina and it's elasticity. Lack of estrogen also negatively affects the muscle tone of the bladder.

      I suggest a good lubricant during sex and any time you feel dryness. I'd use one of the over the counter ones and see if that helps, but a great place to shop for things is "Good Vibrations". They are a female owned cooperative and have a great website - based in San Francisco. Very educated salespeople too. Not just vibrators, a well researched and wide variety of sexual aids and products.

      Please speak to your gynecologist about your issues. Make sure nothing is physically wrong and then see what they can suggest.
      good luck!!

      almost 5 years ago
    • karen1956's Avatar
      karen1956

      What's intercourse!!!!! Just kidding.....I'm so dry...the sahara desert.....I've tried the e-string with a bit of good results, but don't remember why I stopped (other than my DH and I are sexually active)....Lubricants can help.....go to the "sex" stores to find them as they seem to work bettter. Some of the lubricants burned me....I just don't have the desire!!!! And I'm too young to give up sex (poor DH)!!!! think some of the vaginal leaking comes with age.....I do dribble after peeing, need to cross my legs when I sneeze!!!! etc.....

      almost 5 years ago
    • KimG's Avatar
      KimG

      Thank you carm, Gena, MsScribe, and karen1956 for all your answers. Yes the minute chemo started I went into menopause. Does Replens have any kind of hormone in it?Thank you carm for informing me about the down side to exercise, and yes I will mention it to my oncologist when I see him next. I had no idea. I don't think whats leaking is urine-I had that urgency during chemo. It's more like a thicker liquid yet I'm dry further up. I will definitely check out the Cool Water Cones- where might I find them? Like karen1956 said I am way too young to give up sex.My poor husband. Thanks for letting me feel I'm not alone.

      almost 5 years ago
    • KimG's Avatar
      KimG

      Hello again ladies, and thank you again for all your replies. My breasts are very fibrous, could this be contributing to the stinging I am feeling. Luckily so far it's only my right breast but the sensation I feel is in both.KimG09

      almost 5 years ago
    • debsweb18's Avatar
      debsweb18

      I use Replens. It doesn't contain hormones and it helps.

      almost 5 years ago
    • carm's Avatar
      carm

      KimG, I misunderstood and I am glad you have clarified that the fluid is not urine however, my concern is that you might have accidently tore your vaginal cuff. I would go to your gyne or gyne onc if you have one. It can be repaired in an office procedure. Sometimes during intercourse this can happen. Best of luck to you, Carm.

      almost 5 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy


    Read and answer more invasive (infiltrating) ductal carcinoma questions.  Also, don't forget to check out our Invasive (Infiltrating) Ductal Carcinoma page.